MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE
Model Number RELTACK8RDPT
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic inguinal procedure, the devices disengaged into the cavity of the patient.Reload fell into the patient while tacking the mesh in place.Reload was taken out in order to complete the case.There was no injury to the patient and no medical intervention was required.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the device was noted a tack was protruding and the timing was disengaged.Additionally, microscopic inspection noted scratches on the inner tube and the outer edge was dented.The dependent logical unit (dlu) could not be loaded onto a test device due to the disrupted timing and the damaged outer edge of the dependent logical unit (dlu).Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all manufacturers¿ quality release specifications at the time of manufacture.Replication of the reported conditions could be due to improper loading of the reloads, indicated by the scratches on the inner tube of the reloads.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection noted a tack was protruding and the timing was disengaged.Additionally, microscopic inspection noted scratches on the inner tube and the outer edge was dented.The dlu (device loading unit) could not be loaded onto a test device due to the disrupted timing and the damaged outer edge of the dlu.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported conditions could be due to improper loading of the reloads, indicated by the scratches on the inner tube of the reloads.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic inguinal procedure, the devices disengaged into the cavity of the patient and was retrieved by using a laparoscopic alice.Reload fell into the patient while tacking the mesh in place.Reload was taken out in order to complete the case.There was no injury caused to the patient and no medical intervention was required.

Brand Name
RELIATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven 06473
MDR Report Key7374170
Report Number1219930-2018-01711
Device Sequence Number2311821
Product Code GDW
UDI-Device Identifier10884521202375
UDI-Public10884521202375
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberRELTACK8RDPT
Device Catalogue NumberRELTACK8RDPT
Device Lot NumberN7B0615UX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Initial Date Received by Manufacturer 03/12/2018
Supplement Date Received by Manufacturer03/30/2018
05/18/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date04/17/2018
05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1